Fill Out Your Profile to share more about you. Learn more...

Weird rash

nowaldron
nowaldron Member Posts: 40

Hi Everyone,

I have been on Herceptin/Perjeta and Femara for 3.5 years now (chemo and radiation in the beginning ) After, about six months i developed a very itchy rash on my arms and chest. My MO sent me to a dermatologist who prescribed a cortico-steroid cream. Anyway, it hasn't bothered me in a year or so. The past couple of weeks, I have a rash again on arms/chest. It is unbelievably itchy and also hurts - it feels like something is pricking my skin from inside. There are pustules that seem to be almost like small blisters. I put in another call to the derm, but am waiting to hear back. I know it's not shingles. Has anyone else experienced this? I have heard that a skin rash can be a sign of new liver mets, but haven't found a definitive answer on it.

Well, thanks for any insights.

Nancy

Comments

  • LoriCA
    LoriCA Member Posts: 671

    Herceptin can cause a wicked rash usually on arms, chest, and face. When I started Herceptin I used to scratch my arms & forehead until I drew blood, drove me crazy for over year and topical creams only gave me limited short-term relief. Interesting thing is, I had stop Herceptin for a few months and now that I'm back on it, I only get a very mild rash on my chest, nothing at all like it was in the beginning. Herceptin is strange in that there doesn't seem to be much consistency with the side effects - they seem to go away for awhile, then all of a sudden return. You can be coasting along with mild SEs and then the next infusion will make you feel like you've been run over by a truck. My rash has never been actual pustules, but many people describe their Herceptin rash as looking like acne.

    If you don't have any other signs that your liver mets are spreading and your bilirubin levels are okay, I'd be inclined to blame it on the Herceptin, at least until your next scan. It's good that you're seeing a dermatologist to have it checked out and hopefully you can find something to make you more comfortable.

  • pajim
    pajim Member Posts: 930

    I've had various rashes this year. Just random. MO prescribes steroids. A Medrol dose pack. Solves the problem every time and they don't come back.

    Mine, however, seem to be much more mild than yours and are allergic reactions to things. But if the cream doesn't help, go for the steroids. it's only a week and seems to cure whatever ails you.

  • illimae
    illimae Member Posts: 5,519

    Not sure if this is what you’re talking about but I get occasional rashes and what look like fire ant bites from H&P. MO and skin/melanoma group at MDA confirm it’s from the meds. Seems to be related to the Epidermal part of HER2.

    image

  • nowaldron
    nowaldron Member Posts: 40

    Thanks everyone. I am going in for my regular appointment today so I will see what they can do for me. lillimae, that is exactly what it looks like - appreciate you sharing the pic.

  • pdlc436
    pdlc436 Member Posts: 6

    Hi,

    I also have been dealing with a strange rash, itchiness and burning, numbness in my right side, exhaustion, headache, which my allergist thinks it was shingles. Have any of you experienced shingles while on perjeta/herceptin?

    your weird rash looks like what I had on my right side under my ribs....Nowaldron, how is your rash?

    Hope everyone is safe!

    P.